Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 146, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2011, 8:00 PM CDT for 4 counties in Kansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 8:00 PM CDT (01:00 UTC)
- Expired
- May 24, 2011, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Ellsworth County, KS, McPherson County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 119 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 8:51 PM CDT | TSTM WND DMG | Salina, KS | FIRE DEPARTMENT REPORTS POWERLINES DOWN ON SANTA FE AVENUE NEAR PRESCOTT NEAR THE SALINA REGIONAL HEALTH CENTER. |
| May 24, 9:05 PM CDT | TSTM WND DMG | Salina, KS | KAKE STORM CHASERS REPORT POWERLINES BLOCKING SANTA FE AND CRAWFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:14 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
622
WUUS53 KICT 250100
SVRICT
KSC053-113-159-169-250200-
/O.NEW.KICT.SV.W.0146.110525T0100Z-110525T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
EASTERN RICE COUNTY IN CENTRAL KANSAS...
SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELLSWORTH TO
GENESEO TO LYONS...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
INMAN...MCPHERSON...LINDSBORG...MOUNDRIDGE...SALINA...GALVA...
CANTON...KANOPOLIS STATE PARK...LITTLE RIVER...WINDOM...
BROOKVILLE...MARQUETTE...SMOLAN...ASSARIA...NEW CAMBRIA...GYPSUM...
KANAPOLIS...GLENDALE...MCPHERSON AIRPORT AND (SLN)SALINA MUNI ARPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3897 9738 3818 9737 3818 9814 3816 9822
3856 9822 3886 9826 3888 9820 3887 9793
3896 9792
TIME...MOT...LOC 0101Z 249DEG 29KT 3881 9814 3858 9809
3831 9810
WIND...HAIL 70MPH 1.00IN
$$
BILLINGS4 follow-up statements
394
WWUS53 KICT 250117 RRA
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT TUE MAY 24 2011
KSC053-113-159-169-250200-
/O.CON.KICT.SV.W.0146.000000T0000Z-110525T0200Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
817 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ELLSWORTH...MCPHERSON...EASTERN RICE AND SALINE COUNTIES UNTIL 900 PM
CDT...
AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF BROOKVILLE
TO KANOPOLIS STATE PARK TO LITTLE RIVER...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
INMAN...MCPHERSON...LINDSBORG...MOUNDRIDGE...SALINA...GALVA...
CANTON...WINDOM...BROOKVILLE...MARQUETTE...SMOLAN...ASSARIA...NEW
CAMBRIA...GYPSUM...GLENDALE...MCPHERSON AIRPORT...(SLN)SALINA MUNI
ARPT...SALINA AIRPORT...BRIDGEPORT AND ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3897 9738 3818 9737 3818 9814 3816 9822
3856 9822 3886 9826 3888 9820 3887 9793
3896 9792
TIME...MOT...LOC 0117Z 249DEG 29KT 3886 9798 3862 9794
3836 9795
WIND...HAIL 60MPH 1.00IN
$$
BILLINGS890
WWUS53 KICT 250132
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT TUE MAY 24 2011
KSC053-159-250142-
/O.CAN.KICT.SV.W.0146.000000T0000Z-110525T0200Z/
RICE KS-ELLSWORTH KS-
832 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLSWORTH AND EASTERN
RICE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3818 9737 3818 9792 3895 9792 3896 9738
TIME...MOT...LOC 0132Z 259DEG 34KT 3888 9767 3864 9763
3838 9774
$$
KSC113-169-250200-
/O.CON.KICT.SV.W.0146.000000T0000Z-110525T0200Z/
SALINE KS-MCPHERSON KS-
832 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
SALINE COUNTIES UNTIL 900 PM CDT...
AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF SALINA TO
ASSARIA TO 6 MILES WEST OF MCPHERSON...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
SALINA...MCPHERSON...MOUNDRIDGE...GALVA...CANTON...ASSARIA...NEW
CAMBRIA...GYPSUM...BRIDGEPORT...MCPHERSON AIRPORT AND ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3818 9737 3818 9792 3895 9792 3896 9738
TIME...MOT...LOC 0132Z 259DEG 34KT 3888 9767 3864 9763
3838 9774
WIND...HAIL 60MPH 1.00IN
$$
BILLINGS989
WWUS53 KICT 250141
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT TUE MAY 24 2011
KSC113-169-250200-
/O.CON.KICT.SV.W.0146.000000T0000Z-110525T0200Z/
SALINE KS-MCPHERSON KS-
841 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
SALINE COUNTIES UNTIL 900 PM CDT...
AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH AND A BRIEF FUNNEL
CLOUD. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW
CAMBRIA TO ASSARIA TO MCPHERSON...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNDRIDGE...GALVA...CANTON...NEW CAMBRIA...GYPSUM AND ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3818 9737 3818 9792 3895 9792 3896 9738
TIME...MOT...LOC 0141Z 258DEG 32KT 3889 9756 3865 9755
3840 9766
WIND...HAIL 60MPH 1.00IN
$$
BILLINGS982
WWUS53 KICT 250159
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT TUE MAY 24 2011
KSC113-169-250210-
/O.EXP.KICT.SV.W.0146.000000T0000Z-110525T0200Z/
SALINE KS-MCPHERSON KS-
859 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON AND SALINE COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3818 9737 3818 9792 3895 9792 3896 9738
TIME...MOT...LOC 0200Z 258DEG 32KT 3892 9735 3868 9734
3843 9745
$$
BILLINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:00 PM CDT, 1 hour earlier.
Area forecast discussion, May 24, 7:00 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 700 PM CDT TUE MAY 24 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ONGOING CONVECTION WILL PERSIST THROUGHOUT MUCH OF THE NIGHT WITH IFR CONDITIONS IN HEAVIEST PRECIPITATION. APPEARS ANOTHER ROUND OF CONVECTION WILL MOVE THROUGH KHUT/KICT IN THE NEXT FEW HOURS ASSOCIATED WITH DRYLINE. AFTER ANOTHER SHORT BREAK AND TEMPORARY CLEARING...APPEARS THAT SCATTERED SHOWERS/THUNDERSTORM WILL DEVELOP IN THE VICINITY OF LOW AND ALSO ALONG COLD FRONT LATER TONIGHT AND MAINLY TOMORROW. GENERALLY EXPECTING MVFR CEILINGS WITH PRECIPITATION NEAR UPPER LOW. -HOWERTON && .PREV DISCUSSION... /ISSUED 125 PM CDT TUE MAY 24 2011/ DISCUSSION... EARLY THIS AFTERNOON...WATER VAPOR IMAGERY SHOWS THE MAIN UPPER WAVE APPROACHING THE OK PANHANDLE/WESTERN KS WITH SOME MID LEVEL COOLING CU NOW SHOWING UP OVER FAR SW KS. THIS IS LIKELY THE LEADING EDGE OF THE COOLER MID LEVEL AIR NEEDED TO ERODE CAP. THEREFORE FEEL THAT INITIATION ALONG THE DRYLINE COULD OCCUR AS EARLY AS 2 PM WEST OF THE FORECAST AREA. DUE TO PLENTY OF INSTABILITY AND DEEP LAYER SHEAR...HIGH END SEVERE WILL BE LIKELY WITH ANY STORM THIS AFTERNOON. WITH LACK OF SYNOPTIC LOW LEVEL TURNING...FEEL THE BEST LONGER TRACK TORNADO THREAT SHOULD INITIALLY BE FOR STORMS THAT CAN RIDE ALONG THE OUTFLOW BOUNDARY WHICH EXTENDS FROM MCPHERSON TO NEAR HUTCHINSON. AFTER 22Z THE LOW LEVEL WINDS BECOME MORE FAVORABLE FOR LONGER TRACK TORS ACROSS MORE OF THE FORECAST AREA FOR ANY STORM THAT CAN AVOID BEING CONTAMINATED BY OTHER STORMS. WITH THIS STRONG OF A WAVE COMING OUT LIKELY GENERATING NUMEROUS STORMS...FEEL STORM INTERACTION SHOULD BE THE BIGGEST LIMITING FACTOR FOR LONGER TRACK TORS. HOWEVER HOW THIS PLAYS OUT WILL CONTINUE TO BE IN QUESTION UNTIL THE STORMS ACTUALLY INITIATE. -LAWSON TONIGHT...AN ACTIVE SEVERE WEATHER EVENING IS ANTICIPATED AS A PROGRESSIVE MID/UPPER TROUGH TRANSLATES EAST OUT OF THE SOUTHERN ROCKIES AND INTO THE GREAT PLAINS. AN OUTBREAK OF SEVERE WEATHER IS ANTICIPATED THIS AFTERNOON/EVENING AS LARGE-SCALE FORCING FOR ASCENT SPREADS OVER THE AREA. THE COMBINATION OF HIGH INSTABILITY AND SHEAR SUPPORTS THE PREVIOUS FORECAST WITH A WIDESPREAD OUTBREAK OF SEVERE WEATHER INCLUDING VERY LARGE HAIL AND A FEW STRONG TORNADOES THROUGH THE EVENING HOURS. DUE TO ANTICIPATED STORM MOTIONS OF 35-50 KNOTS...THE THREAT FOR WIDESPREAD FLOODING APPEARS TO BE LIMITED ALTHOUGH LOCALIZED FLASH FLOODING WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS PORTIONS OF SOUTHEAST KANSAS. MODEL DIFFERENCES BETWEEN THE GFS/NAM CONTINUE OVERNIGHT BUT THE SEVERE WEATHER THREAT IS EXPECTED TO GRADUALLY SHIFT EASTWARD WITH A LULL POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL KANSAS LATE TONIGHT/EARLY WED BEFORE WIDELY SCATTERED SHOWERS/ISOLATED THUNDERSTORM CHANCES INCREASE ON THE BACKSIDE OF THE MID/UPPER TROUGH. LARGE-SCALE FORCING FOR SUBSIDENCE WILL OVERSPREAD THE AREA WED NIGHT BRINGING DIMINISHING CHANCES FOR PRECIPITATION. THU-FRI...SHORTWAVE RIDGING IS PROGGED TO RETURN TO THE CENTRAL PLAINS ON THU WITH SEASONABLE TEMPERATURES AND DRY WEATHER ANTICIPATED. EXPECT RISING TEMPERATURES ON FRI AND WILL MAINTAIN LOW POPS AS A TROUGH OF LOW PRESSURE MOVES OUT OF THE ROCKIES AND OVER NORTHERN/CENTRAL PLAINS. A SUBTLE RISE IN TEMPERATURES IS EXPECTED WITH SEASONABLE VALUES IN THE 70S/AROUND 80. SATURDAY THROUGH TUESDAY... BOTH THE GFS AND ECMWF SUPPORT A SIMILAR LARGE-SCALE PATTERN WITH A MID/UPPER TROUGH OVER THE WEST COAST AND MID/UPPER RIDGING OVER THE OHIO VALLEY AREA LEADING TO SOUTHWEST MID/UPPER FLOW ACROSS THE GREAT PLAINS. THIS SHOULD BRING MINIMAL CHANCES FOR WETTING RAINS WITH MILD TEMPERATURES THROUGH THE PERIOD. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 71 54 72 / 80 60 30 0 HUTCHINSON 59 65 53 71 / 90 70 20 0 NEWTON 60 66 53 69 / 90 60 30 0 ELDORADO 61 70 54 70 / 90 60 30 10 WINFIELD-KWLD 62 73 55 72 / 80 40 30 10 RUSSELL 57 63 51 71 / 90 70 20 0 GREAT BEND 57 63 51 71 / 70 70 20 0 SALINA 59 66 52 71 / 100 70 30 10 MCPHERSON 59 66 53 70 / 100 70 30 0 COFFEYVILLE 65 76 57 69 / 80 50 40 10 CHANUTE 64 73 55 67 / 100 60 50 10 IOLA 63 72 55 66 / 100 60 50 10 PARSONS-KPPF 65 75 56 68 / 90 50 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 24, 6:33 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 633 PM CDT TUE MAY 24 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 633 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS ACROSS THE AREA. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING TENNIS BALL SIZED HAIL ALONG WITH 70 MPH WINDS. TORNADOES WILL ALSO BE POSSIBLE TONIGHT...ESPECIALLY THIS EVENING ALONG A WARM FRONT OVER CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS MAY LINGER THROUGH THE MORNING HOURS ACROSS SOUTHEAST KANSAS ON WEDNESDAY BUT THE THREAT FOR WIDESPREAD SEVERE WEATHER REMAINS LOW. A FAST MOVING STORM SYSTEM MOVING OUT OF THE ROCKIES ON FRIDAY MAY BRING INCREASING CHANCES FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THIS EVENING ACROSS THE ENTIRE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
In the hours before
Special weather statement, May 24, 7:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 747 PM CDT TUE MAY 24 2011 KSZ082-250115- KINGMAN- 747 PM CDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN COUNTY... AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF ARLINGTON TO 6 MILES NORTH OF ATTICA...AND MOVING NORTHEAST AT 65 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
Local storm report, May 24, 7:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST 4 ENE WILSON 38.84N 98.41W
05/24/2011 E60 MPH ELLSWORTH KS TRAINED SPOTTER
&&
VJPLocal storm report, May 24, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 6 NE EUREKA 37.88N 96.21W
05/24/2011 E60 MPH GREENWOOD KS LAW ENFORCEMENT
&&
VJPLocal storm report, May 24, 7:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 2 N WILSON 38.85N 98.47W
05/24/2011 ELLSWORTH KS TRAINED SPOTTER
BRIEF ROPE TORNADO REPORTED TO EMERGENCY MANAGEMENT VIA
TRAINED SPOTTER.
&&
VJPLocal storm report, May 24, 7:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST 2 NNW LYONS 38.37N 98.22W
05/24/2011 E80 MPH RICE KS TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 70 TO 80 MPH WINDS 2 NORTH AND
5 WEST OF LYONS.
&&
VJPLocal storm report, May 24, 7:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST CANEY 37.01N 95.93W
05/24/2011 E70 MPH MONTGOMERY KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUSTS OF 70 MPH.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:00 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 30 min |
| May 24, 7:02 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 58 min |
| May 24, 7:08 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Reno, Rice | 52 min |
| May 24, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 29 min |
| May 24, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 59 min |
| May 24, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery | 66 min |
| May 24, 7:30 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 30 min |
| May 24, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 57 min |
| May 24, 7:36 PM CDT | Tornado Warning | ICT | Rice | 24 min |
| May 24, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 47 min |
| May 24, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 45 min |
| May 24, 7:50 PM CDT | Tornado Warning | ICT | Chautauqua, Montgomery | 25 min |
| May 24, 7:57 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 33 min |
| May 24, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 63 min |
| May 24, 8:18 PM CDT | Tornado Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 27 min |
| May 24, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 25 min |
| May 24, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 24 min |
| May 24, 8:30 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 45 min |
| May 24, 8:39 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 47 min |
| May 24, 9:21 PM CDT | Areal Flood Warning | ICT | Barton | 10 hr |
| May 25, 4:26 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.